MAUDE Adverse Event Report: VYAIRE MEDICAL BLENDER; MIXER, BREATHING GASES, ANESTHESIA INHALATION

VYAIRE MEDICAL BLENDER; MIXER, BREATHING GASES, ANESTHESIA INHALATION
Model Number 03800A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Retinal Injury (2048)
Date of Event 04/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A vyaire representative went on-site to investigate the reported event.The vyaire representative was able to confirm the suspect device remains quarantine while the user facility conducts internal testing.The customer reported no evaluation could be performed at this time.A review of vyaire's service record show the device has not been sent to vyaire for routine overhaul intervals as recommended.The vyaire representative confirmed the suspect device was being maintained by the user facility's biomed.At this time, it is unknown whether or not initial performance checks were performed prior to use, use of external analyzers were used to verify performance, and if suspect device was serviced or calibrated by a vyaire trained technician.A contributing factor to the reported event may be due to blender maintenance service history.Any additional information received from the customer will be included in a follow-up report.
 
Event or Problem Description
The customer reported a suspected serious injury involving a bird 3800a microblender that was detected at the user facility.On (b)(6) 2019 it was discovered that the dial was set at twenty-one percent (21%) oxygen (o2).However, was found delivering ninety-six percent (96%) o2 when analyzed.The issue occurred on a premature neonate.On (b)(6) 2019, the neonate underwent an eye examination which showed bilateral retinopathy of prematurity.The customer reported the involved machine was immediately taken out of service on (b)(6) 2019 and was confirmed to be administering the incorrect oxygen blend.

Brand Name
BLENDER
Common Device Name
MIXER, BREATHING GASES, ANESTHESIA INHALATION
Manufacturer (Section D)
VYAIRE MEDICAL
22745 savi ranch pkwy
yorba linda CA 92887
MDR Report Key8691250
Report Number2021710-2019-10365
Device Sequence Number1935922
Product Code BZR
UDI-Device Identifier10846446002348
UDI-Public(01)10846446002348
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03800A
Device Catalogue Number03800A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;